Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Can weight lifting supplements cause night sweats?
May 16, 2001

For the past two nights I woke up in night sweats; both times after 2 hours into my sleep. I have been taking a natural weightlifting steroid supplement I bought from the store. It has testosterone,growth horomone, adrenalinum, adrenocortictropic hormone,lutenizing hormone, progesterone, follicle-stimulating hormone,thyroid-stimulating hormone and estrone. Could it be that this pill is causing the night sweats. I'm thinking because it has so much hormone crap in it that what is causing these sweats.thank you very much doctor for your time.

Response from Dr. Dezube

Most of these supplements are harmless. For the most part, they are unregulated, so there is a theoretical risk that one or more of the components may have side effects, which are not well-known since these supplements do not go under the same scrutiny as do prescription drugs. I imagine that the night sweats are due to something else, but who knows, perhaps the supplement has something in it which causes these night sweats; the thyroid-stimulating hormone in it can raise your metabolic rate which can be associated with night sweats. My best advice to you is for you to abstain from using the supplements for a week. See if your symptoms go away. Then rechallenge yourself with the supplements. If your symptoms recur after the rechallenge, you will have the answer to your question. yours, BD.


Previous
ks lesion? worried about a lesion
Next
Can I put my "stupid" mistake behind me?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement